Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Apr 7, 2017, 3:06 PM EDT for 17 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 8, 2017, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:06 PM EDT (19:06 UTC)
- In effect from
- Apr 8, 2017, 1:00 AM EDT
- Expired
- Apr 8, 2017, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
All 26 counties
Cherokee County, NC, Clay County, NC, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:15 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 7, 1:15 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
115 PM EDT Fri Apr 7 2017
.AVIATION...
Gusty winds will continue to be the main aviation concern through
the afternoon. Gusts up to 25 kts will be observed at times at
TRI, with 20-25 kts at CHA and TYS. Wind gusts will end in the
22Z-00Z time frame at all sites. High pressure building over the
area from the west will bring calm winds around midnight. With a
dry low level air mass, vis and cigs will remain VFR through the
TAF period.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
Cherokee-Clay.
TN...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
Blount Smoky Mountains-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Hancock-Hawkins-Johnson-Morgan-
Northwest Carter-Northwest Greene-Scott TN-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Sullivan-Unicoi-Washington TN.
VA...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
Lee-Russell-Scott-Washington-Wise.
&&
DGSHazardous weather outlook, Apr 7, 7:40 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 740 AM EDT Fri Apr 7 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081145- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 740 AM EDT Fri Apr 7 2017 /640 AM CDT Fri Apr 7 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Freezing conditions and widespread frost are expected late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Early Saturday morning freezing temperatures are expected. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 7, 10:09 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 6 SE GATLINBURG 35.66N 83.42W
04/07/2017 M8.0 INCH SEVIER TN CO-OP OBSERVER
WINDY CONDITIONS HAVE LED TO DRIFTS OF UP TO A FOOT ATOP
MT. LECONTE
0800 AM SNOW 1 NW NEWFOUND GAP 35.62N 83.44W
04/07/2017 M3.4 INCH SEVIER TN CO-OP OBSERVER
&&
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:06 PM EDT | Frost Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Cocke, Grainger and 15 more | 18 hr |
Nearby
Freeze Warnings in Tennessee, 2017Freeze Warnings in Virginia, 2017Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.